Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 106, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2017, 12:42 AM EDT for 4 counties in Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 12:42 AM EDT (04:42 UTC)
- Expired
- Jun 18, 2017, 1:15 AM EDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Clinton County, IN, Hamilton County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 66 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 11:53 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
260
WUUS53 KIND 180442
SVRIND
INC011-023-057-159-180515-
/O.NEW.KIND.SV.W.0106.170618T0442Z-170618T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1242 AM EDT SUN JUN 18 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Clinton County in central Indiana...
Northern Boone County in central Indiana...
Hamilton County in central Indiana...
Tipton County in central Indiana...
* Until 115 AM EDT.
* At 1241 AM EDT, severe thunderstorms were located along a line
extending from 15 miles southeast of Delphi to 6 miles west of
Frankfort to 10 miles northeast of Crawfordsville, moving east at
60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Frankfort, Noblesville, Tipton, Westfield, Cicero, Sheridan,
Arcadia, Thorntown, Kirklin, Atlanta, Colfax, Michigantown, Kempton
and Morse Reservoir.
This includes Interstate 65 between mile markers 145 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4041 8631 4039 8631 4039 8628 4037 8628
4037 8624 4039 8624 4030 8586 4005 8591
4000 8609 4015 8670 4022 8670 4026 8667
4043 8647 4043 8642
TIME...MOT...LOC 0441Z 289DEG 50KT 4042 8647 4025 8662 4015 8675
HAIL...<.75IN
WIND...60MPH
$$
AW/MR2 follow-up statements
668
WWUS53 KIND 180501
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
101 AM EDT SUN JUN 18 2017
INC011-023-057-159-180515-
/O.CON.KIND.SV.W.0106.000000T0000Z-170618T0515Z/
Clinton IN-Boone IN-Hamilton IN-Tipton IN-
101 AM EDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR SOUTHEASTERN CLINTON...NORTHERN BOONE...NORTHWESTERN HAMILTON AND
WESTERN TIPTON COUNTIES...
At 100 AM EDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Kokomo to 11 miles southeast of
Frankfort to near Lebanon, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Frankfort, Noblesville, Tipton, Westfield, Cicero, Sheridan, Arcadia,
Thorntown, Kirklin, Atlanta, Colfax, Michigantown, Kempton and Morse
Reservoir.
This includes Interstate 65 between mile markers 145 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4041 8631 4039 8631 4039 8628 4037 8628
4037 8624 4039 8624 4032 8596 4009 8600
4004 8619 4015 8670 4018 8670 4037 8635
TIME...MOT...LOC 0500Z 288DEG 44KT 4036 8621 4018 8635 4011 8655
HAIL...<.75IN
WIND...60MPH
$$
AW/MR774
WWUS53 KIND 180510
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
110 AM EDT SUN JUN 18 2017
INC011-023-057-159-180519-
/O.EXP.KIND.SV.W.0106.000000T0000Z-170618T0515Z/
Clinton IN-Boone IN-Hamilton IN-Tipton IN-
110 AM EDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON...
NORTHERN BOONE...NORTHWESTERN HAMILTON AND WESTERN TIPTON COUNTIES
WILL EXPIRE AT 115 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 700 AM EDT for
central and west central Indiana.
LAT...LON 4041 8631 4039 8631 4039 8628 4037 8628
4037 8624 4039 8624 4032 8596 4009 8600
4004 8619 4015 8670 4018 8670 4037 8635
TIME...MOT...LOC 0509Z 289DEG 50KT 4032 8606 4014 8620 4007 8640
$$
AW/MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:31 AM EDT, 11 minutes earlier.
Area forecast discussion, Jun 18, 12:31 AM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1231 AM EDT Sun Jun 18 2017 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 325 PM EDT Sat Jun 17 2017 Low pressure over southern Iowa and the central plains will move across the great lakes Sunday pulling a trailing cold front southeast across Indiana. Numerous thunderstorms will occur in a moist unstable air mass ahead of the cold front late tonight into Sunday. All of this will move out with the front Sunday night. A weak upper disturbance will bring low chances of showers northern sections Monday afternoon and widely scattered thunderstorms to north and central sections Tuesday afternoon. A progressive pattern with several weak upper disturbances will occur during the latter half of next week. && .NEAR TERM /Overnight/... Issued at 943 PM EDT Sat Jun 17 2017 Surface analysis late this evening shows a trough of low pressure in place from Michigan to Nrn Missouri. GOESR shows THunderstorms blossoming ahead of the trough over northern Illinois...pushing eastward. A few more hours of dry weather will be anticipated across Central Indiana...however HRRR suggest the storms over Illinois will propagate eastward toward Central Indiana. Favorable environment remains over Central Indiana with dewpoints in the upper 60s and low 70s. SPC mesoscale graphic suggests CAPE around 1500 J/KG. Models suggest favorable lower level shear across the area overnight developing ahead of the approaching storms. Thus will ramp up pops overnight as storms are expected to arrive. Given the expected rain...trended lows a bit cooler than the previous forecast across the NW parts of the forecast area...where cooler temps are most likely due to expected precipitation. && .SHORT TERM /Sunday Night through Tuesday/... Issued at 300 PM EDT Sat Jun 17 2017 A cold front over southeast Indiana Sunday evening will continue to the east as high pressure over the northern plains builds our way. A few showers will linger into Sunday evening over southeast sections...then dry and cooler Sunday night and early Monday. Models indicate a few showers over northern sections Monday afternoon as an upper trough over the great lakes becomes a little sharper and combined with some day time heating. A weak upper disturbance will bring widely scattered thunderstorms to northern and central sections late Tuesday. Stayed close to a MOS blend on temperatures with highs in the upper 70s to near 80 Monday and lower 80s Tuesday. Lows will be in the upper 50s to lower 60s. && .LONG TERM /Tuesday night through Saturday/... Issued at 220 PM EDT Sat Jun 17 2017 The long term begins with an upper trough stretching south through the area from an upper low over eastern Canada. This feature will lift northeast away from the area and allow for a flatter upper pattern to develop and a broad upper ridge to stretch across across the southern U.S. This will keep some chances for thunderstorms in the forecast most of the time from Wednesday night onward. Expect to see high temperatures climbing on Thursday and topping out in the middle 80s to lower 90s. With the relatively flat pattern may see those temperatures as the rule for highs, but differences in the pattern between the ECMWF and GFS indicate potential for dropping heights (ECMWF) and rising heights (GFS) and thus split them to determine the current forecast with temperatures that are a degree or two cooler than Thursday but still mainly in the middle 80s. && .AVIATION /Discussion for the 18/06Z TAFs/... Issued at 100 AM EDT Sun Jun 18 2017 VFR will predominate much of the TAF period, although MVFR conditions will be possible in convection and during and shortly after frontal passage. MVFR conditions may occur in storms and there will likely be a period of MVFR ceilings around frontal passage before conditions improve back to VFR late in the period. Winds will be southerly early in the period, and become west/northwesterly with frontal passage. Speeds will generally be 8-12KT with a few gusts possible, especially in storms. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...Puma SHORT TERM...JH LONG TERM...CP AVIATION...NIELD
Hazardous weather outlook, Jun 17, 7:33 PM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 733 PM EDT Sat Jun 17 2017 INZ021-028>031-035>049-051>057-060>065-067>072-182345- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 733 PM EDT Sat Jun 17 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Severe thunderstorm are possible. Hazards: Lightning, torrential rainfall, damaging winds and hail. Timing: After 1100 PM. Discussion: Thunderstorms will become increasingly likely over central Indiana tonight ahead of an approaching cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: There is a chance for thunderstorms on Sunday. Additional threats for storms are expected Tuesday and again Thursday and Friday. Storms will be capable of heavy rainfall...dangerous cloud to ground lightning and gusty winds. Discussion: Very warm, humid and unstable air will interact with a cold front as it moves through the area Sunday with scattered thunderstorms continuing. Additional daily threats for scattered storms will develop Tuesday and then again for late week as a frontal boundary sets up over the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
In the hours before
Special weather statement, Jun 18, 12:38 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1238 AM EDT SUN JUN 18 2017
INZ030-037>039-180515-
Clinton IN-Tipton IN-Boone IN-Hamilton IN-
1238 AM EDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON...NORTHERN BOONE...
NORTHWESTERN HAMILTON AND WESTERN TIPTON COUNTIES UNTIL 115 AM EDT...
At 1238 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Lafayette to 8 miles west of
Frankfort to 9 miles northeast of Crawfordsville. Movement was east
at 55 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Frankfort, Sheridan, Rossville, Mulberry, Kirklin, Colfax,
Sharpsville, Michigantown and Kempton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 700 AM EDT for
central and west central Indiana.
LAT...LON 4041 8631 4039 8631 4039 8628 4037 8628
4037 8624 4040 8624 4038 8603 4022 8611
4006 8623 4016 8670 4043 8669 4043 8662
TIME...MOT...LOC 0438Z 274DEG 49KT 4037 8665 4026 8666 4018 8682
AW/MRThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:39 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 51 min |
| Jun 17, 11:56 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 49 min |
| Jun 18, 12:38 AM EDT | Special Weather Statement | IND | Clinton | 37 min |
| Jun 18, 1:15 AM EDT | Special Weather Statement | IND | Boone, Hamilton, Madison, Tipton | 45 min |
| Jun 18, 1:51 AM EDT | Special Weather Statement | IND | Delaware, Henry, Madison | 39 min |
| Jun 18, 2:10 AM EDT | Special Weather Statement | IND | Hancock, Henry | 50 min |
| Jun 18, 2:39 AM EDT | Areal Flood Advisory | IND | Boone, Hamilton, Madison | 3 hr |
| Jun 18, 3:01 AM EDT | Areal Flood Warning | IND | Hamilton | 3 hr |
| Jun 18, 4:58 AM EDT | Special Weather Statement | IND | Daviess, Greene, Knox, Martin, Sullivan | 47 min |
| Jun 18, 5:28 AM EDT | Special Weather Statement | IND | Brown | 32 min |
| Jun 18, 5:56 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 64 min |
| Jun 18, 6:07 AM EDT | Areal Flood Advisory | IND | Boone, Hamilton, Madison | 6 hr |
| Jun 18, 10:38 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 54 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.